MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM LT SZ 4; FEMORAL 

DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM LT SZ 4; FEMORAL 
Catalog Number 960004
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Limb Fracture (4518)
Date of Event 10/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the catalog/model number was not provided, the (01)gtin is not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that there was a revision of knee-tep left side because pain.X-ray and ct findings unclear.During revision fracture of posterior lateral femoral condyle was obvious.
 
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that the operation was planned as a revision with a procedure according to the findings up to the replacement, sufficient time was planned.There was therefore no delay in the operation as a change of the prosthesis component was planned.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: h6 health effect - clinical code and medical device problem code.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4).Investigation summary
=
> revision of knee-tep left side because pain.X-ray and ct findings unclear.During revision fracture of posterior lateral femoral condyle was obvious.The product was returned to j&j medtech orthopaedics for evaluation.Additionally photos of the complaint unit were forwarded to the material science team for further evaluation of the fracture.Visual inspection revealed one condyle had fractured from the pfc*sigma c/r npor fem lt sz 4.Additionally, device had bone remnants still attached to its concave surface, indicative of the device being implanted for a period of time.The fracture observed corresponds to a low stress- high cycle fatigue.However, with information provided, a definitive cause cannot be established for the fracture itself and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the pfc*sigma c/r npor fem lt sz 4 would have contributed to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> 1) quantity manufactured: 10 2) date of manufacture: 10-nov-2011 3) any anomalies or deviations identified in dhr: no 4) expiry date: 8-nov-2016 5) ifu reference: ifu-0902-00-252 device history review
=
> a manufacturing record evaluation was performed for the finished device 3383709 lot number, and no non-conformances nor manufacturing irregularities were identified.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary revision of knee-tep left side because pain.X-ray and ct findings unclear.During revision fracture of posterior lateral femoral condyle was obvious.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.See attachment (pc-(b)(4) photos).The photographs attached were reviewed, however no signs of a fracture could be identified on the evidence provided.Furthermore, the implant material was interfering in the mri scan.With information provided, a potential cause cannot be established.As the device was not returned, an as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the photographs attached are insufficient to draw a conclusion about the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot 1) quantity manufactured: 10 2) date of manufacture: 10-nov-2011 3) any anomalies or deviations identified in dhr: no 4) expiry date: 8-nov-2016 5) ifu reference: ifu-0902-00-252 device history review.A manufacturing record evaluation was performed for the finished device 3383709 lot number, and no non-conformances nor manufacturing irregularities were identified.

Common Device Name
FEMORAL 
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20522153
Report Number1818910-2024-22149
Device Sequence Number20852585
Product Code JWH
UDI-Device Identifier10603295231967
UDI-Public(01)10603295231967(17)161108(10)3383709
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K943462
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2016
Device Catalogue Number960004
Device Lot Number3383709
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer10/24/2024
11/13/2024
12/16/2024
12/24/2024
01/07/2025
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date10/24/2024
11/27/2024
12/18/2024
12/30/2024
01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SIGMA CRVD GVF INS 4 10MM.; UNKNOWN KNEE TIBIAL INSERT.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale